Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2022, 6:12 PM CDT for 4 counties in Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 6:12 PM CDT (23:12 UTC)
- Expired
- Mar 30, 2022, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:44 PM CDT | Tornado Watch | SPC | 6 hr |
| Mar 30, 6:09 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WUUS53 KILX 302312
SVRILX
ILC033-079-101-159-302345-
/O.NEW.KILX.SV.W.0017.220330T2312Z-220330T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
612 PM CDT Wed Mar 30 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Lawrence County in southeastern Illinois...
Western Crawford County in east central Illinois...
Jasper County in southeastern Illinois...
Northern Richland County in southeastern Illinois...
* Until 645 PM CDT.
* At 612 PM CDT, a severe thunderstorm was located near Bogota, or 8
miles south of Newton, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
West Liberty and Dundas around 615 PM CDT.
Newton around 620 PM CDT.
Ste. Marie around 625 PM CDT.
Willow Hill around 630 PM CDT.
Other locations in the path of this severe thunderstorm include
Oblong, Hardinville and Robinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south central
and southeastern Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3888 8764 3869 8825 3884 8826 3900 8833
3918 8795 3917 8793
TIME...MOT...LOC 2312Z 236DEG 38KT 3887 8818
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin/JLA2 follow-up statements
322
WWUS53 KILX 302328
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
628 PM CDT Wed Mar 30 2022
ILC033-079-101-159-302345-
/O.CON.KILX.SV.W.0017.000000T0000Z-220330T2345Z/
Lawrence-Crawford-Jasper-Richland-
628 PM CDT Wed Mar 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN LAWRENCE...WESTERN CRAWFORD...EASTERN JASPER AND
NORTHEASTERN RICHLAND COUNTIES...
At 628 PM CDT, a severe thunderstorm was located over Ste. Marie, or
8 miles east of Newton, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oblong, Hardinville and Robinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3888 8764 3875 8812 3890 8812 3908 8816
3918 8795 3917 8793
TIME...MOT...LOC 2328Z 235DEG 37KT 3895 8802
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Erwin/JLA471
WWUS53 KILX 302344
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
644 PM CDT Wed Mar 30 2022
ILC033-079-101-159-302353-
/O.EXP.KILX.SV.W.0017.000000T0000Z-220330T2345Z/
Lawrence-Crawford-Jasper-Richland-
644 PM CDT Wed Mar 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE...
WESTERN CRAWFORD...EASTERN JASPER AND NORTHEASTERN RICHLAND COUNTIES
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Illinois.
LAT...LON 3888 8764 3875 8812 3890 8812 3908 8816
3918 8795 3917 8793
TIME...MOT...LOC 2343Z 236DEG 38KT 3903 8787
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:19 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 30, 3:19 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 319 PM CDT Wed Mar 30 2022 .SYNOPSIS... Issued at 318 PM CDT Wed Mar 30 2022 Windy conditions will continue across east central Illinois late this afternoon...with gusts reaching 40 to 45mph at times along and east of Danville to Effingham corridor. Showers and isolated thunderstorms will also continue. Some of the storms could become strong to severe, especially southeast of I-70, with damaging winds or a brief tornado being the main threats. && .SHORT TERM...(This evening through Thursday night) ISSUED AT 318 PM CDT Wed Mar 30 2022 A weather system will continue to bring rain and isolated thunderstorms to eastern and southeastern Illinois late this afternoon into early this evening. This system is becoming negatively tilted per satellite loops and this is leading to an intensification of some of the stronger lines across parts of the mid Miss valley. Some of the stronger storms could get into southeast IL in a couple of hours but only last a couple of hours. Even after the system moves east of the area this evening, areas of rain will continue tonight. As the mid level trough rotates through the CWA, scattered rain or snow showers will occur tomorrow through tomorrow evening. Highs could reach into the lower 40s, but atmosphere will be cold enough for snow showers as well. No snow accumulation is expected. The mid level trough will push east of the area tomorrow evening, leaving the rest of Thur night dry. Winds will remain gusty late this afternoon and evening, mainly east of I-57. So have trimmed the advisory for the remainder of the forecast and kept it going for areas along and east of a Danville to Effingham line. Advisory criteria winds (45 mph) have been reached at a handful of sites across the CWA and think those higher winds right off the surface can still mix down late this afternoon. Will reevaluate in a few hours and with winds likely decreasing after a few hours, will likely end the advisory before current expiration time. && .LONG TERM...(Friday through Wednesday) ISSUED AT 318 PM CDT Wed Mar 30 2022 After the current system, dry weather is expected Friday into Friday evening. However, this will be short-lived as another weather system moves across the area late Friday night through Saturday. Then another brief dry period is expected for through Sunday, before an active weather period returns for the first half of next week. Temps will warm through the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1249 PM CDT Wed Mar 30 2022 Showers continue to move across the sites this afternoon. Threat of isolated thunder seems to have diminished but will keep VCTS at all sites for several hours this afternoon as HiRes models continue to show strengthening of of system through about 00-02z. Vis is good south of the warm front which seems to have begun to push further north over most of the area. Showers will continue into the night, but be weaker than afternoon. All site will see some IFR cigs, below 1kft but this will not last long for some sites as cigs rise to above 1kft. Then MVFR conditions will remain into tomorrow. Winds will be mostly southerly at all sites with some gusts over 30kts still possible. Then as the sfc front moves across the area, winds become lighter and then southerly with some breezy conditions. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062- 063-066>068-071>073. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Wed Mar 30 2022 ILZ027>031-036>038-040>045-047>055-061-312030- Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 321 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and isolated thunderstorms will be likely this evening. Minor flooding will continue along the Illinois River downstream from Havana. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Flooding will continue along the Illinois River through the middle of next week. For the latest river levels, visit water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ046-056-057-062-063-066>068-071>073-312030- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland-Vermilion- 321 PM CDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A few severe thunderstorms are possible late this afternoon into the evening, mainly for locations south of Interstate 70. Damaging straight line wind gusts exceeding 60 mph will be the main hazard accompanying these storms, though a brief tornado cannot be ruled out. The threat for severe weather will end prior to 10 pm. Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at times through this evening before subsiding. Minor flooding will continue along portions of the Wabash River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Minor flooding will subside along the Wabash River by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested until 10 pm this evening for counties along and south of Interstate 70.. MJA
In the hours before
Local storm report, Mar 30, 1:57 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 5 SSW OXVILLE 39.63N 90.61W
03/30/2022 M1.80 INCH SCOTT IL MESONET
MESONET STATION FLOI2 FLORENCE.
0150 PM HEAVY RAIN 1 WNW METAMORA 40.80N 89.38W
03/30/2022 M1.74 INCH WOODFORD IL MESONET
MESONET STATION FW7405 METAMORA.
0146 PM HEAVY RAIN 1 NW WASHINGTON 40.71N 89.42W
03/30/2022 M1.68 INCH TAZEWELL IL MESONET
MESONET STATION FW7110 WASHINGTON.
0145 PM HEAVY RAIN 2 NW METAMORA 40.81N 89.38W
03/30/2022 M1.67 INCH WOODFORD IL MESONET
MESONET STATION AU804 1 NW METAMORA.
0141 PM HEAVY RAIN 2 NNW WASHINGTON 40.74N 89.42W
03/30/2022 M1.65 INCH TAZEWELL IL MESONET
MESONET STATION EW4888 WASHINGTON.
0145 PM HEAVY RAIN WASHINGTON 40.70N 89.41W
03/30/2022 M1.65 INCH TAZEWELL IL BROADCAST MEDIA
0146 PM HEAVY RAIN 2 WSW HENRY 41.10N 89.40W
03/30/2022 M1.62 INCH MARSHALL IL MESONET
MESONET STATION CW9319 HENRY.
0148 PM HEAVY RAIN 1 ESE MORTON 40.60N 89.44W
03/30/2022 M1.53 INCH TAZEWELL IL MESONET
MESONET STATION FW5169 MORTON.
0141 PM HEAVY RAIN WASHINGTON 40.70N 89.42W
03/30/2022 M1.51 INCH TAZEWELL IL MESONET
MESONET STATION EW8799 WASHINGTON.
0145 PM HEAVY RAIN 3 E SOUTH PEKIN 40.49N 89.60W
03/30/2022 M1.50 INCH TAZEWELL IL MESONET
MESONET STATION FW1256 PEKIN.
0150 PM HEAVY RAIN WINCHESTER 39.63N 90.45W
03/30/2022 M1.45 INCH SCOTT IL MESONET
MESONET STATION EW0975 WINCHESTER.
0141 PM HEAVY RAIN 3 ENE EAST PEORIA 40.69N 89.53W
03/30/2022 M1.41 INCH TAZEWELL IL MESONET
MESONET STATION EW6160 EAST PEORIA.
0145 PM HEAVY RAIN 3 NNE ASHLAND 39.92N 89.99W
03/30/2022 M1.39 INCH MENARD IL MESONET
MESONET STATION EW7786 TALLULA.
0146 PM HEAVY RAIN 1 SSW GERMANTOWN HILLS 40.76N 89.48W
03/30/2022 M1.33 INCH WOODFORD IL MESONET
MESONET STATION CW8069 GERMANTOWN HILLS.
0145 PM HEAVY RAIN 1 WNW BLUFF SPRINGS 40.00N 90.37W
03/30/2022 M1.28 INCH CASS IL MESONET
MESONET STATION FW8184 BEARDSTOWN.
0145 PM HEAVY RAIN 1 S GOODFIELD 40.61N 89.28W
03/30/2022 M1.27 INCH TAZEWELL IL MESONET
MESONET STATION DW8284 GOODFIELD.
0145 PM HEAVY RAIN 1 NNE EUREKA 40.73N 89.27W
03/30/2022 M1.19 INCH WOODFORD IL MESONET
MESONET STATION CW1740 EUREKA.
0145 PM HEAVY RAIN 4 WSW GREEN VALLEY 40.38N 89.72W
03/30/2022 M1.19 INCH MASON IL MESONET
MESONET STATION 2605D 4 ESE MANITO.
0145 PM HEAVY RAIN PEKIN 40.57N 89.63W
03/30/2022 M1.18 INCH TAZEWELL IL MESONET
MESONET STATION FW0283 PEKIN.
1245 PM HEAVY RAIN 2 NW OAKFORD 40.12N 89.98W
03/30/2022 M1.13 INCH MENARD IL MESONET
MESONET STATION OKFI2 1.9 NW OAKFORD.
0135 PM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
03/30/2022 M1.12 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
0150 PM HEAVY RAIN 1 NNW MORTON 40.63N 89.48W
03/30/2022 M1.09 INCH TAZEWELL IL MESONET
MESONET STATION MRTNV 1 NNW MORTON.
0145 PM HEAVY RAIN 3 N PANOLA 40.82N 89.02W
03/30/2022 M1.05 INCH WOODFORD IL MESONET
MESONET STATION 8089D 2 N PANOLA.
&&Local storm report, Mar 30, 2:45 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.77N 87.60W
03/30/2022 M53 MPH LAWRENCE IL ASOS
ASOS STATION KLWV LAWRENCEVILLE AP.
1228 PM NON-TSTM WND GST 3 SE MIDDLETOWN 40.07N 89.55W
03/30/2022 M46 MPH LOGAN IL MESONET
MESONET STATION FW6994 MIDDLETOWN.
1158 AM NON-TSTM WND GST 1 NNW CAPITAL AIRPORT 39.85N 89.68W
03/30/2022 M45 MPH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0130 PM NON-TSTM WND GST 2 SSE URBANA 40.08N 88.19W
03/30/2022 M45 MPH CHAMPAIGN IL MESONET
MESONET STATION FW0668 URBANA.
0216 PM NON-TSTM WND GST 1 NE LAKE OF THE WOODS 40.22N 88.36W
03/30/2022 M45 MPH CHAMPAIGN IL MESONET
MESONET STATION CW2101 MAHOMET.
0105 PM NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022 M43 MPH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
1115 AM NON-TSTM WND GST 3 SW DUNDAS 38.80N 88.12W
03/30/2022 M41 MPH RICHLAND IL MESONET
MESONET STATION FW1422 OLNEY.
0135 PM NON-TSTM WND GST 1 NNW MOUNT CARMEL AIRP 38.62N 87.73W
03/30/2022 M41 MPH LAWRENCE IL AWOS
AWOS STATION KAJG MT CARMEL ARPT.
1235 PM NON-TSTM WND GST FLORA MUNICIPAL AIRPORT 38.67N 88.45W
03/30/2022 M40 MPH CLAY IL AWOS
AWOS STATION KFOA FLORA MUNICIPAL AP.
&&Local storm report, Mar 30, 3:53 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN ROANOKE 40.80N 89.20W
03/30/2022 M1.40 INCH WOODFORD IL EMERGENCY MNGR
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:21 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
| Mar 30, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 25 min |
| Mar 30, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.